Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 39, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 16, 2012, 4:22 PM CDT for 4 counties in Indiana. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2012, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 16, 2012, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 76 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:34 PM CDT | HAIL 0.75 | Schneider, IN | LOCATION WAS 238TH AVE AND PARRISH AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WUUS53 KLOT 162122 SVRLOT INC073-089-111-127-162215- /O.NEW.KLOT.SV.W.0039.120616T2122Z-120616T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 422 PM CDT SAT JUN 16 2012 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JASPER COUNTY IN NORTHWEST INDIANA... SOUTHERN LAKE COUNTY IN NORTHWEST INDIANA... NORTHERN NEWTON COUNTY IN NORTHWEST INDIANA... SOUTHWESTERN PORTER COUNTY IN NORTHWEST INDIANA... * UNTIL 515 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE VILLAGE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THAYER...SUMAVA RESORTS...ROSELAWN AND LOWELL AROUND 435 PM CDT. FOREST CITY AROUND 445 PM CDT. DE MOTTE AROUND 455 PM CDT. HEBRON AROUND 505 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4142 8720 4117 8701 4107 8753 4124 8753 TIME...MOT...LOC 2122Z 247DEG 18KT 4118 8743 WIND...HAIL 60MPH 1.00IN $$ BIRK
3 follow-up statements
064 WWUS53 KLOT 162137 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 437 PM CDT SAT JUN 16 2012 INC073-089-111-127-162215- /O.CON.KLOT.SV.W.0039.000000T0000Z-120616T2215Z/ PORTER IN-NEWTON IN-JASPER IN-LAKE IN- 437 PM CDT SAT JUN 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LAKE...NORTHWESTERN JASPER...NORTHEASTERN NEWTON AND SOUTHWESTERN PORTER COUNTIES UNTIL 515 PM CDT... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THAYER...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FOREST CITY AROUND 445 PM CDT. DE MOTTE AROUND 455 PM CDT. HEBRON AROUND 505 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4112 8742 4126 8748 4142 8720 4117 8701 TIME...MOT...LOC 2136Z 247DEG 18KT 4121 8734 WIND...HAIL 60MPH 1.00IN $$ BIRK
112 WWUS53 KLOT 162152 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 452 PM CDT SAT JUN 16 2012 INC073-089-111-127-162215- /O.CON.KLOT.SV.W.0039.000000T0000Z-120616T2215Z/ PORTER IN-NEWTON IN-JASPER IN-LAKE IN- 452 PM CDT SAT JUN 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LAKE...NORTHWESTERN JASPER...NORTHEASTERN NEWTON AND SOUTHWESTERN PORTER COUNTIES UNTIL 515 PM CDT... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOREST CITY...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DE MOTTE AROUND 500 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4112 8742 4126 8748 4142 8720 4117 8701 TIME...MOT...LOC 2152Z 248DEG 20KT 4120 8726 WIND...HAIL 60MPH 1.00IN $$ BIRK
498 WWUS53 KLOT 162209 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 509 PM CDT SAT JUN 16 2012 INC073-089-111-127-162219- /O.EXP.KLOT.SV.W.0039.000000T0000Z-120616T2215Z/ PORTER IN-NEWTON IN-JASPER IN-LAKE IN- 509 PM CDT SAT JUN 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAKE...NORTHWESTERN JASPER...NORTHEASTERN NEWTON AND SOUTHWESTERN PORTER COUNTIES WILL EXPIRE AT 515 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4112 8742 4126 8748 4142 8720 4117 8701 TIME...MOT...LOC 2209Z 248DEG 20KT 4124 8714 $$ BIRK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:39 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 16, 3:39 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SAT JUN 16 2012
.DISCUSSION...
330 PM CDT
A FEW AREAS OF CONCERN OVER THE COMING DAYS. THE FIRST WILL BE THE
POTENTIALLY SEVERE WEATHER THIS EVENING...FOLLOWED BY VERY HOT
WEATHER OPENING UP THE WORK WEEK. FOLLOWING THE SHOWERS AND
THUNDERSTORMS TONIGHT...THE NEXT CHANCE FOR PRECIPITATION WILL NOT
BE UNTIL LATER IN THE WEEK.
IN THE SHORT TERM...GOING THREAT FOR MORE OF AN EXPANDED
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE.
SYNOPTIC COLD FRONT WELL TO THE WEST AND ACROSS THE PLAINS AND
TIED TO A LOW LIFTING ACROSS CANADA IS SLOWLY SHIFTING TO THE
EAST. THIS FRONT WILL CONTINUE TO MOVE TOWARDS THE REGION
TONIGHT...BUT WEAKEN CONSIDERABLY BY THE TIME IT REACHES EASTERN
IOWA TONIGHT.
FOR THE IMMEDIATE AFTERNOON...SOUTHWESTERLY FLOW HAS ALLOWED A
RATHER LARGE SURGE OF MOISTURE TO BE TRANSPORTED ACROSS THE REGION.
OUTSIDE OF AREAS THAT SAW RAIN THIS MORNING...DEWPOINTS HAVE JUMPED
FROM AROUND 50 DEGREES TO THE MIDDLE AND UPPER 60S. FORECAST
SOUNDINGS NOT INDICATING MUCH DRY AIR TO IMPEDE THE CLIMB...AND
HAVE NUDGED DEWPOINTS UP ACROSS THE AREA. THE HIGHEST AXIS OF
INSTABILITY IS GENERALLY ANTICIPATED TO REMAIN SOUTH OF THE
AREA...AND CLOSER TO THE IOWA/ILLINOIS/MISSOURI JUNCTION...BUT
MUCAPE VALUES IN THE 1500 TO 2000 J/KG RANGE ARE STILL LIKELY
ACROSS THE EAST THIS AFTERNOON AND UP TO THE WI BORDER. OVERALL
SHEAR IS LOW...AND TIED CLOSER TO THE WAVE LIFTING ACROSS
WISCONSIN. GENERALLY EXPECTING THE SMALL...BUT EFFICIENT RAIN
PRODUCING SHOWERS AND THUNDER TO CONTINUE TO BUBBLE THIS AFTERNOON.
THE GREATEST CHANCES THROUGH AFTERNOON DO APPEAR TO BE EAST OF THE
I57 CORRIDOR...AND WEST OF I39.
THE PRIMARY FOCUS LATER THIS AFTERNOON AND INTO THE EVENING WILL BE
TIED TO A STRONG WAVE THAT IS SLIDING ACROSS THE MISSOURI AND IOWA
BORDER THIS AFTERNOON. PRESENTLY...SHOWER AND THUNDERSTORM CLUSTERS
ARE INCREASING IN OVERALL COVERAGE WITH AND AHEAD OF THIS FEATURE. THE
HIGHEST INSTABILITY AXIS IS WEST AND ACROSS THE MO/IA/IL BORDER
REGION...WITH RAP ANALYZED VALUES NEARING THE 3-4000 MARK. SHEAR
WILL INCREASE AS THE WAVE APPROACHES...AND THE CLUSTER OF STORMS
WILL INCREASE IN COVERAGE AS THEY SHIFT EAST...AND INTO A
SUPPORTIVE ENVIRONMENT. FORECAST SOUNDINGS AND MORNING RAOBS
SHOW A CONSIDERABLE INCREASE OF MOISTURE...WITH PWAT VALUES
JUMPING 2/3 TO 3/4 OF AN INCH ABOVE THEIR MORNING VALUES /AND
PEAKING AROUND THE 1.9 INCH RANGE. AS WAS SEEN EARLIER IN THE
DAY...IT DOES NOT TAKE MUCH FOR THESE STORMS TO PUT OUT A LOT OF
PRECIPITATION. THE LATEST HRRR HAS BEEN A DECENT PROXY FOR
COVERAGE AND TIMING...AND ANTICIPATE COVERAGE TO INCREASE FOR
ROCKFORD BEYOND THE 6P HOUR AND A FEW HOURS BEYOND FOR CHICAGO.
HEAVY RAIN IS THE BIGGEST THREAT WITH THESE STORMS...BUT SOME
POCKETS MAY CONTAIN SUB TO MARGINALLY SEVERE HAIL AND STRONG
WINDS ARE POSSIBLE...THOUGH DIURNALLY BY THE TIME THEY REACH THE
MAJORITY OF THE CWA...IT WILL BE GETTING INTO AN UNFAVORABLE TIME.
THE RAIN WILL BE WELCOME FOR MANY AREAS...BUT OVERALL DROUGHT
BUSTING ONES ARE NOT A LIKELIHOOD.
LONG TERM...THE JET ENGINE WILL TURN ON. THE COLD FRONT THAT IS
MARCHING EAST ACROSS THE MISSISSIPPI VALLEY TODAY WILL BASICALLY
WASH OUT AND ONLY DROP DEWPOINTS DOWN INTO THE LOWER 60S TO UPPER
50S...AND KEEP HIGH TEMPERATURES INTO THE 80S TOMORROW. BIG H8
THERMAL RIDGE WILL SLOWLY SHIFT EAST FROM THE PLAINS AND CLOSE TO
THE REGION...WARMING THE AREA BACK UP MONDAY. ENDED UP BUMPING UP HIGHS
FOR BOTH MONDAY AND TUESDAY TO BE INTO THE UPPER 90 RANGE /AND CAN
SEE A POSSIBLE 100 MARK SOMEWHERE ACROSS THE REGION/ IN THAT TIME.
NOT ONLY WILL IT BE HOT ON MONDAY...IT WILL BE INCREDIBLY WINDY.
FORECAST SOUNDINGS SHOW MIXED LAYER WINDS BREACHING THE 30KT
RANGE. THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL BE
ELEVATED...BUT SPECIFICS WILL BE FOLLOWED UP IN THE FIRE WEATHER
DISCUSSIONS THROUGH THE WEEKEND. THE 90S WILL CONTINUE THROUGH
WEDNESDAY...BEFORE A FRONT MOVES THROUGH THURSDAY AND COOLS OFF
THE AREA WITH THE NEXT CHANCE FOR SHOWERS AND STORMS.
SHEA
&&
.FIRE WEATHER...
528 AM CDT
HOT AND WINDY CONDITIONS MAY RESULT IN CRITICAL AND DANGEROUS
FIRE WEATHER CONDITIONS ON MONDAY.
FOR TODAY...RELATIVE HUMIDITY VALUES WILL DROP TO 30 TO 35
PERCENT BY MIDDAY ACROSS ALL BUT NORTH CENTRAL ILLINOIS WHERE
AFTERNOON RELATIVE HUMIDITIES WILL BE 35 TO 40 PERCENT. WINDS
WILL OUT OF THE SOUTHWEST AT 10 TO 15 MPH...GUSTING TO AROUND
20 MPH.
WHILE RED FLAG CRITERIA WILL NOT LIKELY BE REACHED TODAY...THE
RECENT VERY DRY CONDITIONS COMBINED WITH HOT TEMPERATURES...
RELATIVELY LOW DEW POINTS AND MODERATELY STRONG WINDS WILL RESULT
IN ELEVATED WILDFIRE DANGER.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AND WILL PROVIDE SOME LOCATIONS WITH A WETTING RAIN.
A COOL FRONT WILL BE MOVING INTO THE AREA TONIGHT AND EARLY
SUNDAY MORNING...BRINGING SLIGHTLY COOLER AIR. WHILE HIGH
TEMPERATURES WILL BE IN THE UPPER 80S TO MID 90S TODAY...ON
SUNDAY THEY WILL BE IN THE MID AND UPPER 80S. HOT AIR RETURNS
MONDAY ON SOUTHWEST WINDS GUSTING TO 30 MPH. MONDAY AFTERNOON
TEMPERATURES WILL BE IN THE LOWER AND MID 90S AND RELATIVE
HUMIDITY WILL LOWER TO 30 TO 35 PERCENT OVER MUCH OF THE AREA.
THESE CONDITIONS WILL ONCE AGAIN ELEVATE THE FIRE DANGER...
ESPECIALLY FOR ANY AREAS THAT MISS OUT ON THE SCATTERED RAINFALL
TODAY AND TONIGHT AS FUEL MOISTURE WILL REMAIN QUITE LOW.
WHILE HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE LOWER AND
MID 90S FOR TUESDAY AND WEDNESDAY...DEW POINTS ARE EXPECTED TO
CREEP UP PREVENTING MINIMUM RELATIVE HUMIDITY VALUES FROM
DROPPING TO CRITICAL LEVELS.
ANOTHER COOL FRONT WILL MOVE INTO THE AREA THURSDAY...BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. DAYTIME TEMPERATURES
WILL BE SOMEWHAT LOWER THURSDAY...AND SIGNIFICANTLY LOWER FRIDAY
WITH HIGHS IN THE UPPER 70S TO MID 80S.
TRS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* ISOLATED SHRA POSSIBLE THIS AFTN...BUT GREATER THUNDER POTENTIAL
EAST AND WEST OF C90 AIRSPACE THROUGH 00Z.
* MORE WIDESPREAD SHRA/TSRA EXPECTED ACROSS THE AREA THIS
EVENING/OVERNIGHT.
* GUSTY SOUTHWEST WINDS 20-25 KTS THIS AFTERNOON.
RATZER
//DISCUSSION...UPDATED 20Z...
TSRA ASSOCIATED WITH MID LEVEL DISTURBANCE LIFTING ACROSS WI AT
MID-AFTERNOON HAVE LARGELY MOVED EAST/NORTHEAST/SOUTHEAST OF C90
AIRSPACE. WHILE A FEW CONVECTIVE SHOWERS CONTINUE TO TRY AND
BUBBLE ACROSS NORTH CENTRAL IL...EXPECTATION IS THAT SUBSIDENCE
BEHIND DEPARTING WAVE WILL KEEP ANY SHRA FAIRLY ISOLATED THROUGH
THE REMAINDER OF THE AFTERNOON. HOWEVER...STRONG THUNDERSTORMS
WERE DEVELOPING ALONG THE IA/MO BORDER AND FAR WESTERN IL...AND WILL
LIKELY CONTINUE TO EXPAND AND MOVE EASTWARD...EVENTUALLY SPREADING
INTO THE NORTHERN IL TERMINALS THIS EVENING.
TSRA OUTFLOW WHICH HAD SHIFTED WINDS NW AT ORD/DPA IS LIFTING BACK
NORTH OF BOTH AIRPORTS PER RADAR REFLECTIVITY DATA...WITH A RETURN
TO GUSTY SOUTHWEST WINDS IMMINENT.
RATZER
PREVIOUS DISCUSSION FROM 18Z...
IMPRESSIVE MID-LEVEL DISTURBANCE LIFTING NORTHEAST ACROSS
WISCONSIN AT MIDDAY PER SATELLITE/RADAR DATA. SOUTHERN PERIPHERY
OF THIS FEATURE HAS FORCED ISOLATED SHRA/TSRA TO DEVELOP ACROSS
PARTS OF NORTHERN IL SINCE LATE MORNING. NEAR TERM HIGH RESOLUTION
MODEL FORECASTS CONTINUE TO SUPPORT THE SCENARIO OF ISOLATED
SHRA/TSRA PASSING ACROSS NORTHERN PARTS OF THE C90 TRACON AREA
OVER THE NEXT 1-2 HOURS BEFORE MID-LEVEL FORCING WEAKENS. STRONGER
INSTABILITY EXISTS FARTHER SOUTH/SOUTHWEST PER SPC/RAP
MESOANALYSIS...AND ADDITIONAL ISOLATED-SCATTERED TSRA WILL LIKELY
CONTINUE TO DEVELOP SOUTH INTO EAST CENTRAL IL AND THE IL/IN
BORDER REGION TOO.
TSRA DEVELOPMENT UPSTREAM APPEARS IMMINENT AS WELL...WITH LATEST
RADAR INDICATING NEW THUNDERSTORMS DEVELOPING FROM FAR NORTHWEST
MO INT SOUTHEAST IA...AND EVEN A FEW ISOLATED CELLS INTO WESTERN
IL AHEAD OF ANOTHER MID-LEVEL DISTURBANCE OVER EASTERN NEB/KS.
REGION OF POOLING LOW LEVEL MOISTURE/INSTABILITY EXISTS AHEAD OF
THIS FEATURE FROM THE IA/MO BORDER INTO WESTERN/NORTHERN IL...AND
CONVECTION IS EXPECTED TO INCREASE IN COVERAGE FROM THE WEST INTO
THIS EVENING AS THIS NEXT IMPULSE MOVES EAST. SOME MID-LEVEL
SUBSIDENCE BEHIND WISCONSIN ACTIVITY WILL LIKELY KEEP ADDITIONAL
CELLS OVER NORTHERN IL RATHER ISOLATED IN THE NEAR TERM...BUT HIGH
RES MODELS INCLUDING HRRR/SPC WRF INDICATE A RATHER WELL-
DEVELOPED THUNDERSTORM COMPLEX MOVING FROM THE IA/MO BORDER EAST
ACROSS PARTS OF NORTHERN AND CENTRAL IL LATER THIS EVENING. HAVE
BASED TIMING OF EVENING/OVERNIGHT TSRA THREAT ON THIS WHICH
MAINTAINS GOOD CONTINUITY WITH EARLIER THINKING. LOW CONFIDENCE
PART IS HOW MUCH ISOLATED CONVECTION FILLS IN OVER PARTS OF
NORTHERN/CENTRAL IL THIS AFTERNOON.
OUTSIDE OF THUNDERSTORMS AND ASSOCIATED OUTFLOW WINDS...LARGE
SCALE WIND FIELD SHOULD REMAIN FROM THE SOUTHWEST THROUGH THIS
EVENING. FORECAST SOUNDINGS SUPPORT GUSTS APPROACHING 25 KTS
DURING THE DEEPER MIXING OF THE MID/LATE AFTERNOON HOURS. LOW
PRESSURE OVER THE UPPER MIDWEST WILL LIFT NORTHEAST ACROSS THE
NORTHERN LAKES/ONTARIO TONIGHT...DRAGGING COOL FRONT THROUGH THE
AREA LATE TONIGHT WITH A SHIFT TO WEST/NORTHWEST WINDS DURING THE
PRE-DAWN HOURS OF SUNDAY MORNING.
RATZER
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM-HIGH CONFIDENCE IN AFTN TSRA TRENDS NEXT FEW HRS.
* MEDIUM CONFIDENCE IN TIMING TSRA TRENDS THIS EVENING/OVERNIGHT.
* HIGH CONFIDENCE IN WIND TRENDS...OUTSIDE OF THUNDERSTORM
OUTFLOWS.
RATZER
//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...
12Z...
SUNDAY NIGHT...VFR LIKELY.
MONDAY AND TUESDAY...VFR. GUSTY SSW WINDS.
WEDNESDAY...VFR. SLIGHT CHANCE OF TSRA DURING THE NIGHT.
THURSDAY AND FRIDAY...CHANCE OF TSRA.
MTF
&&
.MARINE...
156 PM CDT
AN ACTIVE WEATHER PATTERN ACROSS THE NORTHERN UNITED STATES WILL
PRODUCE SEVERAL LOW PRESSURE SYSTEMS INTO NEXT WEEK...EACH OF THESE
LOWS ARE EXPECTED TO TRACK FROM THE PLAINS ACROSS THE UPPER
MISSISSIPPI VALLEY AND INTO ONTARIO. THESE SYSTEMS WILL PRODUCE
PERIODS OF STRONGER SOUTHERLY WINDS ACROSS THE LAKE. HOWEVER...THE MAIN
CONCERNS ACROSS THE LAKE WILL BE ON MONDAY AS A STRONG PRESSURE
GRADIENT SETS UP. THIS WILL LIKELY SUPPORT A PERIOD OF 30 KT
SOUTHERLY WINDS ON MONDAY INTO MONDAY NIGHT. THERE IS ALSO A
POTENTIAL FOR SOME GALE FORCE GUSTS...ESPECIALLY ACROSS THE
ILLINOIS AND INDIANA NEAR SHORES. STRONG GUSTS UP AROUND 35 KT ARE
POSSIBLE OVER THE LAND AREAS OF NORTHERN ILLINOIS...AND DUE TO
THE EXPECTED OFFSHORE COMPONENT TO THE FLOW...THESE WIND GUSTS
COULD EASILY AFFECT THE NEAR SHORE WATERS.
SOUTH TO SOUTHWESTERLY WINDS SHOULD CONTINUE AROUND 15 TO 25 KT
THROUGH THE MIDDLE OF NEXT WEEK AS WE REMAIN TO THE EAST OF LOW
PRESSURE ACROSS THE PLAINS AND UPPER MIDWEST.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM SATURDAY.
&&Hazardous weather outlook, Jun 16, 4:18 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 418 PM CDT SAT JUN 16 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 172130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 418 PM CDT SAT JUN 16 2012 /518 PM EDT SAT JUN 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME WHICH MAY PRODUCE CLOUD TO GROUND LIGHTNING BRIEF AND TORRENTIAL DOWNPOURS HAIL TO THE SIZE OF GOLF BALLS STRONG WINDS AREAS AFFECTED AND TIMING: EAST OF INTERSTATE 57 THIS AFTERNOON. THEN ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING. DISCUSSION: SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE INTO THE EVENING HOURS AS A MID LEVEL DISTURBANCE MOVES EAST ACROSS THE IOWA AND MISSOURI BORDER THIS AFTERNOON. CLUSTERS OF STORMS WILL INCREASE IN COVERAGE AS THEY CROSS THE MISSISSIPPI RIVER AND MOVE INTO A HIGHLY UNSTABLE AIRMASS. ALONG WITH STRONG WINDS...LARGE HAIL AND FREQUENT LIGHTNING THAT CAN ACCOMPANY THESE STORMS...ANOTHER THREAT WILL BE TORRENTIAL RAINFALL. THESE STORMS WILL THEM MOVE EAST ACROSS THE AREA OVERNIGHT AND QUICKLY END FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY MAINLY SOUTH OF A VALPARAISO TO KANKAKEE TO PONTIAC LINE. THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS THURSDAY INTO FRIDAY. STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS MAY CREATE CRITICAL FIRE DANGER CONDITIONS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-172130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 418 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY...MAINLY DURING THE FIRST PART OF THE MORNING. THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS THURSDAY INTO FRIDAY. STRONG SOUTHWEST WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT DURING MONDAY AND TUESDAY. A FEW GALE FORCE GUSTS ARE POSSIBLE IN THE AFTERNOON HOURS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-172130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 418 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE SOUTHERN HALF OF THE LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE THERE WILL BE CHANCES FOR THUNDERSTORMS OVER NORTHERN LAKE MICHIGAN MONDAY THROUGH WEDNESDAY NIGHT...AND MUCH OF THE LAKE THURSDAY AND FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Special weather statement, Jun 16, 1:58 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
158 PM CDT SAT JUN 16 2012
INZ010-011-019-161945-
BENTON IN-JASPER IN-NEWTON IN-
158 PM CDT SAT JUN 16 2012
...SPECIAL WEATHER STATEMENT...
AT 155 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR PERCY JUNCTION...MOVING NORTHEAST AT 30 MPH.
UP TO PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORESMAN... PERCY JUNCTION... REMINGTON...
BROOK... COLLEGEVILLE... RENSSELAER...
PLEASANT RIDGE... MCCOYSBURG... HANGING GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4091 8698 4084 8698 4084 8699 4083 8709
4078 8709 4071 8722 4086 8739 4113 8693
4112 8693 4091 8693
TIME...MOT...LOC 1858Z 233DEG 27KT 4084 8720
RCLocal storm report, Jun 16, 2:25 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
225 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND GST ROLLING MEADOWS 42.08N 88.03W
06/16/2012 E50 MPH COOK IL TRAINED SPOTTER
CANOPIES LIFTED SEVERAL FEET OFF GROUND
&&
ACSSpecial weather statement, Jun 16, 3:06 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 306 PM CDT SAT JUN 16 2012 ILZ033-INZ010-019-162100- BENTON IN-IROQUOIS IL-NEWTON IN- 306 PM CDT SAT JUN 16 2012 ...SPECIAL WEATHER STATEMENT... AT 304 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CLAYTONVILLE...MOVING NORTHEAST AT 20 MPH. UP TO PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAYTONVILLE... MILFORD... WATSEKA... STOCKLAND... SHELDON... RAUB... KENTLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4091 8754 4066 8735 4051 8784 4066 8797 TIME...MOT...LOC 2006Z 237DEG 18KT 4064 8781 BIRK
Local storm report, Jun 16, 3:55 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
355 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL CROWN POINT 41.42N 87.36W
06/16/2012 M1.75 INCH LAKE IN LAW ENFORCEMENT
MEASURED AT CROWN POINT POLICE DEPT
0345 PM HAIL MERRILLVILLE 41.47N 87.33W
06/16/2012 M1.00 INCH LAKE IN TRAINED SPOTTER
HAIL LASTED FROM 345-350 PM
0345 PM HAIL 1 E CROWN POINT 41.42N 87.34W
06/16/2012 M1.00 INCH LAKE IN TRAINED SPOTTER
&&
ACSLocal storm report, Jun 16, 4:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
402 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 N CROWN POINT 41.44N 87.35W
06/16/2012 M1.00 INCH LAKE IN COCORAHS
&&
ACSLocal storm report, Jun 16, 4:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
408 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 WSW BOONE GROVE 41.33N 87.19W
06/16/2012 M0.25 INCH PORTER IN COCORAHS
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:58 PM CDT | Special Weather Statement | LOT | Jasper | 47 min |
| Jun 16, 3:45 PM CDT | Severe Thunderstorm Warning | LOT | Lake, Porter | 20 min |
| Jun 16, 6:54 PM CDT | Areal Flood Advisory | LOT | Lake, Newton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.